I was wondering about the medications I am taking. I am currently on 20mg of Paroxetine (Paxil) once a day and 10mg of Buspirone (Buspar) twice a day. I am also on Nexium and Amoxicillin (3 more days). I have been taking my pills like this:
Morning/Breakfast: Paroxetine, Buspirone, and Amoxicillin
Dinner: Buspirone and Amoxicillin.
I read today that both Paxil and Peroxetine taken together could cause problems. I have read otherwise somewhere else. After I read this I felt extremely dizzy and faint feeling. I cannot even stand up without feeling weird. I have been taking this medication like this for a couple of weeks. I assume I am having an anxiety attack, but I am afraid that if I fall asleep I will not wake up. Can someone please shed some light on this for ASAP?
How long have you been taking these medications. There are start up side effects associated with paroxetine that go away once your system is used to the medication. Some doctors will start with 10 mg of paxil/paroxetine and titrate up to 20 after a week or so.
I have been on Paroxetine for 10 years on and off and whenever I have a question about any medications that I can safely take I call the pharmacist and they are good about answering my guestions.Good luck!!
It will be 3 weeks this saturday. I have been feeling relatively good for the last few days in fact. I did have a lot of side effects in the beginning week. This was a different feeling though. I felt out of control. I felt like passing out and that I couldn't stand up. I was really tired too. My doc immediately prescribed me 20mg of Paroxetine and 10mg of Buspirone. He wanted to up my dosage to 25mg of Paroxetine and 15mg of Buspirone. I didn't want this however because I know there are some withdrawal problems with paxil. I'm just worried about taking these two medications together. Thanks.
I would talk to your pharmacist or doctor about the combination of paxil and buspar. Perhaps you can time when you are taking them better. As far as withdrawel, that is easily remedied with all ssri's. You titrate back down. If you were on 25 mg, you'd cut back by 5 or 10 mg over the course of a few weeks. With all ssri's---- never stop cold turkey. (but there isn't a big difference in 20 mg of paxil vs 25 . . .) I think 20 mg is the usual dose of paxil, however.
They are often prescribed together. There is some question whether Buspar works at all, but some believe it does help Paxil work better. As for withdrawal being "easily" remedied, I wonder if that poster has ever been on Paxil or any other ssri? Easy isn't really the description many would use. And I don't think that difference in dosage will affect your withdrawal. No one knows if you'll have a bad one or not, but since you've decided to go on the drug, you already crossed that bridge. Just know that Paxil can be very difficult to quit, so make sure your psychiatrist knows about this when the time comes. And also expect side effects to change and continue -- virtually all pharmaceutical products have some side effects, the question is, which is worse, the side effects or the original reason you went on the drug and how well it's working. I was Paxil for several years, and the side effects changed over time, and I was on imipramine for several years and the side effects changed over time and then it stopped working and I'm on Lexapro and the side effects have changed over time. Just the nature of the beast.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.